Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 404, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 14, 2012, 7:31 PM CDT for Comanche County, Cotton County, Stephens County, Oklahoma. It was in force for 44 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2012, 7:31 PM CDT (00:31 UTC)
- Expired
- Jul 14, 2012, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Comanche County, OK, Cotton County, OK, Stephens County, OK
The radar
The Altus AFB radar (KFDR), 89 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:35 PM CDT | HAIL 1 | Marlow, OK | |
| Jul 14, 7:40 PM CDT | TSTM WND DMG | Marlow, OK | NUMEROUS REPORTS OF WINDOWS BROKEN AND TREES UPROOTED AROUND TOWN BY LARGE HAIL AND SEVERE WINDS. POWER OUTAGES AS WELL. UNCONFIRED REPORTS OF HAIL UP TO TENNIS BALLS SIZE AND OVER 70 MPH WIND GUSTS. |
| Jul 14, 7:40 PM CDT | HAIL 1.75 | 3 W Marlow, OK | |
| Jul 14, 8:02 PM CDT | TSTM WND GST 58 | 8 W Duncan, OK | |
| Jul 14, 8:02 PM CDT | HAIL 1 | 8 W Duncan, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
044
WUUS54 KOUN 150031
SVROUN
OKC031-033-137-150115-
/O.NEW.KOUN.SV.W.0404.120715T0031Z-120715T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
731 PM CDT SAT JUL 14 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COMANCHE COUNTY IN SOUTHWEST OKLAHOMA...
NORTHEASTERN COTTON COUNTY IN SOUTHWEST OKLAHOMA...
NORTHWESTERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 815 PM CDT
* AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MARLOW...MOVING SOUTHWEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
DUNCAN...MARLOW...CENTRAL HIGH AND HULEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3438 9820 3463 9826 3469 9790 3468 9788
3459 9778
TIME...MOT...LOC 0029Z 61DEG 19KT 3465 9790
$$
WR3 follow-up statements
441
WWUS54 KOUN 150043
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CDT SAT JUL 14 2012
OKC031-033-137-150115-
/O.CON.KOUN.SV.W.0404.000000T0000Z-120715T0115Z/
COMANCHE OK-COTTON OK-STEPHENS OK-
743 PM CDT SAT JUL 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM
CDT FOR SOUTHEASTERN COMANCHE...NORTHEASTERN COTTON AND
NORTHWESTERN STEPHENS COUNTIES...
AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM
WAS LOCATED NEAR MARLOW...MOVING SOUTHWEST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MARLOW...CENTRAL HIGH AND HULEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3438 9820 3463 9826 3467 9794 3465 9789
3456 9785
TIME...MOT...LOC 0041Z 59DEG 22KT 3459 9801
$$
WR395
WWUS54 KOUN 150058
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
758 PM CDT SAT JUL 14 2012
OKC031-033-137-150115-
/O.CON.KOUN.SV.W.0404.000000T0000Z-120715T0115Z/
COMANCHE OK-COTTON OK-STEPHENS OK-
758 PM CDT SAT JUL 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM
CDT FOR SOUTHEASTERN COMANCHE...NORTHEASTERN COTTON AND
NORTHWESTERN STEPHENS COUNTIES...
AT 755 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF DUNCAN...MOVING SOUTHWEST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
DUNCAN...CENTRAL HIGH AND HULEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3438 9820 3463 9826 3465 9809 3463 9799
3451 9794 3450 9796
TIME...MOT...LOC 0055Z 61DEG 19KT 3455 9809
$$
WR521
WWUS54 KOUN 150114
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
814 PM CDT SAT JUL 14 2012
OKC031-137-033-150125-
/O.EXP.KOUN.SV.W.0404.000000T0000Z-120715T0115Z/
COMANCHE OK-COTTON OK-STEPHENS OK-
814 PM CDT SAT JUL 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COMANCHE...
NORTHEASTERN COTTON AND NORTHWESTERN STEPHENS COUNTIES WILL EXPIRE
AT 815 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND WAS NO
LONGER SEVERE. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3438 9820 3463 9826 3465 9809 3463 9799
3451 9794 3450 9796
TIME...MOT...LOC 0112Z 61DEG 19KT 3455 9809
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:39 PM CDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 14, 2:39 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 239 PM CDT SAT JUL 14 2012 .DISCUSSION...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON...MAINLY EAST OF I-35. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING AND WILL BE MOST WIDESPREAD IN SERN AREAS NEAR WEAK UPPER CIRCULATION DRIFTING NWD NEAR THE ARKLATEX. MODELS ARE SIMILAR IN TRACKING WEAK LOW WWD ACROSS TX/SRN OK THE NEXT FEW DAYS AND AS A RESULT WILL CONTINUE WITH LOW POPS FOR SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO EARLY NEXT WEEK. HOT TEMPERATURES WITH LITTLE CHANCE FOR RAIN EXPECTED THROUGH THE REMAINDER OF THE COMING WEEK AS UPPER RIDGE BEGINS TO BUILD BACK OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 96 71 93 / 20 10 10 10 HOBART OK 71 99 70 95 / 10 10 10 10 WICHITA FALLS TX 72 97 71 95 / 10 20 20 20 GAGE OK 68 99 67 97 / 10 10 0 10 PONCA CITY OK 74 98 73 96 / 20 10 10 10 DURANT OK 71 90 70 92 / 20 20 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/02
Hazardous weather outlook, Jul 14, 11:55 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SAT JUL 14 2012
OKZ004>048-050>052-TXZ083>090-151000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SAT JUL 14 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY
EVENING...MAINLY ALONG AND EAST OF INTERSTATE 35.
DISCUSSION...
DAYTIME HEATING COMBINED WITH COOLER TEMPERATURES IN THE MID AND
UPPER LEVELS OF THE ATMOSPHERE ASSOCIATED WITH AN UPPER LEVEL
TROUGH WILL ONCE AGAIN RESULT THUNDERSTORMS DEVELOPING THIS
AFTERNOON. HOWEVER...MOST OF THIS ACTIVITY WILL REMAIN ACROSS THE
EASTERN PORTION OF THE FORECAST AREA. WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED...ALTHOUGH A FEW STORMS MAY PRODUCE WIND GUSTS
NEAR 40 TO 50 MPH AND LOCALIZED HEAVY RAINFALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUL 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
AT LEAST A LOW CHANCE OF STORMS WILL EXIST EACH THROUGH MONDAY
ACROSS SOUTHEAST OKLAHOMA. SEVERE STORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES CAN BE EXPECTED THROUGH AT LEAST EARLY NEXT WEEK.
FOLLOW HEAT SAFETY GUIDELINES IF PLANNING TO BE OUTDOORS TO PREVENT
HEAT RELATED ILLNESS OR INJURY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM CDT SUNDAY.In the hours before
Special weather statement, Jul 14, 5:43 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 543 PM CDT SAT JUL 14 2012 OKZ016-022-023-142315- CUSTER OK-CADDO OK-WASHITA OK- 543 PM CDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER... NORTHWESTERN CADDO AND NORTHEASTERN WASHITA COUNTIES UNTIL 615 PM CDT... AT 540 PM CDT...A FEW SMALL THUNDERSTORMS WERE LOCATED BETWEEN CUSTER CITU AND HINTON...MOVING SOUTHWEST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... WEATHERFORD...CLINTON...ARAPAHO...CORN...BESSIE...COLONY AND CLOUD CHIEF. LAT...LON 3565 9888 3542 9845 3523 9884 3547 9913 TIME...MOT...LOC 2240Z 37DEG 7KT 3555 9885 WR
Special weather statement, Jul 14, 5:45 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
545 PM CDT SAT JUL 14 2012
OKZ019-020-142330-
LOGAN OK-PAYNE OK-
545 PM CDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN AND WESTERN
PAYNE COUNTIES UNTIL 630 PM CDT...
AT 540 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STILLWATER...
MOVING SOUTHWEST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
GUTHRIE...LANGSTON...COYLE...MULHALL AND LAKE CARL BLACKWELL.
LAT...LON 3604 9701 3579 9738 3601 9756 3616 9720
3616 9715 3618 9714 3619 9713
TIME...MOT...LOC 2240Z 56DEG 13KT 3609 9713
WRSpecial weather statement, Jul 14, 6:15 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT SAT JUL 14 2012
OKZ041-046-142345-
MURRAY OK-CARTER OK-
615 PM CDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MURRAY AND EASTERN
CARTER COUNTIES UNTIL 645 PM CDT...
AT 610 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DOUGHERTY...
MOVING SOUTHWEST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ARDMORE...LONE GROVE...SPRINGER...DOUGHERTY AND GENE AUTRY.
LAT...LON 3430 9740 3447 9705 3433 9693 3431 9693
3408 9720
TIME...MOT...LOC 2310Z 52DEG 19KT 3437 9704
WRLocal storm report, Jul 14, 6:18 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
618 PM CDT SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG SLAUGHTERVILLE 35.09N 97.33W
07/14/2012 CLEVELAND OK PUBLIC
THUNDERSTORM WINDS BLEW OVER 2 FT. DIAMETER SYCAMORE TREE
&&
BTHORENSpecial weather statement, Jul 14, 6:29 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
629 PM CDT SAT JUL 14 2012
OKZ019-025-150015-
LOGAN OK-OKLAHOMA OK-
629 PM CDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOGAN AND OKLAHOMA
COUNTIES UNTIL 715 PM CDT...
AT 625 PM CDT...A FEW THUNDERSTORMS WERE LOCATED BETWEEN MULHALL AND OKLAHOMA
CITY...MOVING SOUTH AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...EDMOND...MIDWEST CITY...DEL CITY...GUTHRIE...
BETHANY...THE VILLAGE...WARR ACRES...CHOCTAW...NICHOLS HILLS...
SPENCER...JONES...NICOMA PARK...ARCADIA...CEDAR VALLEY...FOREST
PARK...LAKE ALUMA...NAVINA AND SEWARD.
LAT...LON 3594 9728 3547 9720 3537 9761 3538 9763
3574 9767 3610 9748
TIME...MOT...LOC 2325Z 21DEG 8KT 3592 9742Special weather statement, Jul 14, 7:02 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
702 PM CDT SAT JUL 14 2012
OKZ027-039-045-046-050-150100-
GRADY OK-JEFFERSON OK-LOVE OK-STEPHENS OK-CARTER OK-
702 PM CDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRADY...JEFFERSON...
WESTERN LOVE...STEPHENS AND SOUTHWESTERN CARTER COUNTIES UNTIL 800
PM CDT...
AT 659 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 6 MILES SOUTHWEST OF LINDSAY TO LEON...MOVING SOUTHWEST AT 35
MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
DUNCAN...COMANCHE...RINGLING...BRAY...EMPIRE CITY...VELMA...
CORNISH...LOCO...ADDINGTON...LEON...RUBOTTOM...GRADY...OSCAR...
COURTNEY...COX CITY AND PETERSBURG.
LAT...LON 3383 9746 3389 9745 3391 9748 3390 9759
3395 9759 3399 9767 3392 9776 3392 9779
3389 9778 3431 9810 3492 9776 3478 9767
3469 9767 3467 9763 3386 9738 3382 9740
TIME...MOT...LOC 2359Z 13DEG 29KT 3478 9770 3389 9742
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:02 PM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 58 min |
| Jul 14, 7:32 PM CDT | Special Weather Statement | OUN | Jefferson | 43 min |
| Jul 14, 8:18 PM CDT | Special Weather Statement | OUN | Cotton | 27 min |
| Jul 14, 8:36 PM CDT | Special Weather Statement | OUN | Greer | 39 min |
| Jul 15, 4:07 PM CDT | Special Weather Statement | OUN | Harmon | 38 min |
| Jul 15, 5:40 PM CDT | Special Weather Statement | OUN | Beckham | 35 min |
| Jul 15, 5:41 PM CDT | Special Weather Statement | OUN | Ellis | 34 min |
| Jul 15, 6:24 PM CDT | Special Weather Statement | OUN | Greer | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.